Alert archive / Texas / High Wind Watches in 2019

High Wind Watch 13, NWS Midland/Odessa, TX

March 29, 2019

NWS Midland/Odessa, TX issued this high wind watch at Mar 29, 2019, 3:51 AM CDT. It took effect at Mar 30, 2019, 9:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2019, 3:51 AM CDT (08:51 UTC)
In effect from
Mar 30, 2019, 9:00 PM CDT
Expired
Mar 30, 2019, 2:02 PM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

572 
WWUS74 KMAF 290851
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
351 AM CDT Fri Mar 29 2019

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING FOR GAP WINDS THROUGH GUADALUPE PASS...

.A strong cold front will move through West Texas Saturday night.
This may result in windy conditions through Guadalupe Pass.

TXZ258-292100-
/O.NEW.KMAF.HW.A.0013.190331T0100Z-190331T1700Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
251 AM MDT Fri Mar 29 2019

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* TIMING...From Saturday evening through Sunday morning.  

* WINDS...East 35 to 50 mph.

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and 
  tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
303 
WWUS74 KMAF 291852
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
152 PM CDT Fri Mar 29 2019

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING FOR GAP WINDS THROUGH GUADALUPE PASS...

.A strong cold front will blow through West Texas Saturday night.
This may result in high wind through the Guadalupe Pass.

TXZ258-301200-
/O.CON.KMAF.HW.A.0013.190331T0100Z-190331T1700Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1252 PM MDT Fri Mar 29 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY MORNING...

* TIMING...Saturday evening through Sunday morning.

* WINDS...Northeast 35 to 45 mph with gusts to 60 mph.

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest
forecasts.

&&

$$
220 
WWUS74 KMAF 300951
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
451 AM CDT Sat Mar 30 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 AM CDT
SUNDAY FOR THE BIG BEND AREA ABOVE 4500 FEET...

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING FOR GUADALUPE PASS...

.A strong cold front will blow through West Texas today and tonight.
This may result in brisk conditions above 4500 feet on in the Big
Bend Area.  Also, high winds will be possible through Guadalupe 
Pass tonight.

TXZ081-302115-
/O.NEW.KMAF.WI.Y.0012.190330T1200Z-190331T1600Z/
Big Bend Area-
Including the cities of Big Bend NP and Marathon
451 AM CDT Sat Mar 30 2019

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT SUNDAY ABOVE 4500 FEET...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect until 11 AM CDT Sunday.  

* TIMING...until 11 AM CDT Sunday.

* WINDS...Northeast 25 to 35 mph above 4500 feet.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult, especially for high
profile vehicles.  Use extra caution.

&&

$$

TXZ258-302115-
/O.EXT.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
351 AM MDT Sat Mar 30 2019

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING FOR GUADALUPE PASS...

* TIMING...From this evening through Sunday morning.

* WINDS...East 35 to 45 mph.

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event.  Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur.  Continue to monitor the latest 
forecasts.

&&

$$
260 
WWUS74 KMAF 301902
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
202 PM CDT Sat Mar 30 2019

...HIGH WIND WARNING IN EFFECT FROM TONIGHT THROUGH NOON SUNDAY 
FOR GUADALUPE PASS...

.A strong cold front blew into West Texas overnight and continues
to push through the region today. This will result in high wind 
through the Guadalupe Pass tonight and Sunday morning. High
profile vehicles should avoid driving through that area.

TXZ081-302015-
/O.CAN.KMAF.WI.Y.0012.000000T0000Z-190331T1600Z/
Big Bend Area-
Including the cities of Big Bend NP and Marathon
202 PM CDT Sat Mar 30 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Wind Advisory. 

$$

TXZ258-311100-
/O.UPG.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/
/O.NEW.KMAF.HW.W.0017.190331T0000Z-190331T1800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
102 PM MDT Sat Mar 30 2019

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
SUNDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 6 PM this evening to noon
MDT Sunday. The High Wind Watch is no longer in effect. 

* TIMING...Tonight through noon Sunday.

* WINDS...Northeast 35 to 45 mph with gusts to 60 mph.

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 29, 12:18 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Mar 29, 12:18 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1218 AM CDT Fri Mar 29 2019

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

Low ceilings are expected for MAF by 12z and are expected to lift
around 16z. Southerly winds will weaken overnight then strengthen
out of the west with gusts Friday around 18z.

&&

PREV DISCUSSION... /issued 218 PM CDT Thu Mar 28 2019/

DISCUSSION...
Upper ridge remains over the area but a trough moving off the West
Coast will cross the Rockies and move onto the plains Friday.  As
the lead portion of this trough moves east models redevelop the
backside into a trough over the Rockies this weekend.  This next
trough will swing east Monday.

Temps are noticeably warmer today and have climbed into the 80s.
Readings will be even warmer on friday with 90s along the Pecos and
and pushing 100 along portions of the Rio Grande.  A cold front
blows through Saturday knocking temps down well below normal... have
increased wind speeds with Fropa should be pretty gusty.  Highs
Saturday will be in the 60s for most of the area with 70s south and
on Sunday widespread 50s expected. These temps expected to slowly
recovery Monday and Tuesday with 80s expected again by next
Wednesday.

The dryline has set up today up across the western portion of the
area as of 19z and is expected to set up Friday along the eastern
edge of the CWA.  Have had some storms fire up over the Davis Mtns
so extended low pops into the evening.  Storms tomorrow should be
east of the area.  Eta does develop some precip along the front
Saturday so went ahead and threw in some showers along and south of
the Pecos.

FIRE WEATHER...
A warming and drying trend will continue into Friday. Min RHs below
10 percent will be common for areas west of a Seminole to Midland to
Rankin line as afternoon temperatures warm into the upper 80s to
near 90. 20 foot winds will generally remain around 10-15 mph for
most areas however higher wind speeds look likely for the Guadalupe
Mountains, perhaps around 20-25 mph. ERCs remain below normal for
this areas but given the critical weather conditions, think at least
marginally critical fire weather conditions will be had. Initial
attack fires look to be the main concern through the afternoon
hours. Elevated fire weather conditions can be expected across the
southern New Mexico plains. A Fire Weather Watch will remain in
effect for the Guadalupe Mountains Friday afternoon and evening.
Overnight RH recovery tonight will range from poor in and near the
mountains to excellent across the Permian Basin and Lower Trans
Pecos. A cold front will move through early Saturday morning with
much improved RHs in its wake.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     48  59  36  55 /   0   0   0  10
Carlsbad                       47  61  38  56 /   0   0   0   0
Dryden                         57  72  44  59 /   0  10  20  20
Fort Stockton                  51  63  38  56 /   0  10  10  10
Guadalupe Pass                 46  56  38  51 /   0   0   0   0
Hobbs                          44  56  32  54 /   0   0   0   0
Marfa                          43  62  33  57 /   0   0   0   0
Midland Intl Airport           49  60  38  56 /   0   0   0  10
Odessa                         49  61  37  56 /   0   0   0   0
Wink                           48  62  37  58 /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 11 AM MDT Friday through late Friday
     night for Guadalupe Mountains.

TX...Fire Weather Watch from 11 AM MDT Friday through late Friday
     night for Guadalupe Mountains.

&&

99/99/99
Hazardous weather outlook, Mar 29, 3:35 AM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
335 AM CDT Fri Mar 29 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
335 AM CDT Fri Mar 29 2019 /235 AM MDT Fri Mar 29 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected today into tonight in
the Guadalupe Mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High winds are possible in the Guadalupe Mountains Saturday night
through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:22 PM CDTSpecial Weather StatementMAFEctor23 min
Mar 28, 7:43 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward62 min
Mar 28, 7:45 PM CDTSpecial Weather StatementMAFEctor45 min
Mar 28, 8:43 PM CDTSpecial Weather StatementMAFCrane32 min
Mar 29, 4:17 AM CDTRed Flag WarningMAF22 hr

Nearby

High Wind Watches in Texas, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.